The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter · #1 ·
Hi I would like advice from you all if you can help, im new to all this.

I have had DISCOID LUPAS for about 18 months now and have just been using steroid cream as I just get small red patches appearing on left side of face and the odd spot on the back of my head. The marks come and go with the steroid cream.

I have just got back from the hospital and have said I can go on to hydroxychloroquine (think this is something called planquil?). Here are my questions that if you good people could help with -

As I have discoid lupas will hydroxychloroquine help?

What can I expect to happen when im taking hydroxychloroquine in regards to my marks, will they go as long as im on hydroxychloroquine ?

What are the side effects that I need to consider?

How can these side effects be reduced and what are the chance of me having these side effects?

which is best steroid cream (has not fully cleared the marks) or hydroxychloroquine ?

Also any other information you might have or experienced would be great.

Many thanks for your help, just want to say this site is a god send.

Kevin
Now in Scotland, might try kilt one day.

:)
 

·
Registered
Joined
·
14,661 Posts
Hello Kev :)
This is really good news ! You are right, this is the drug called Plaquenil.
It tackles the disease from the inside whereas the steroid ointment helps only the outside. With a bit of luck you should see improvement within a couple of months. It is all most people need to clear the existing lesions and reduce disease activity so no new ones appear.

Most people suffer no side effects from this drug. Sometimes there are initial tummy problems especially the runs and farts. Always take it with food and a good drink of water. If he put you on 400 mgs a day you can reduce to 200 mgs for a few days util your body gets used to it.

A very few people start developing retinal problems so rare that the Royal College of Ophthalmologists decided that it wasn't worth mass screening. All the same it's a good idea to know what signs of possible trouble starting might be, and if you possibly can, get an optometrist to do an eye check to get a base line and an annual check thereafter.

You can continue to use the steroid cream from time to time but very sparingly, like a sort of first aid.

You still need to be careful about sun and other UV exposure like fluorescents. Depending how sensitive you are, that might mean winter too. In England we can get sun blocks on prescription. I use an Aussie one called Sunsense - it's broad spectrum against UVA and UVB and isn't at all visible. Fingers crossed, there'll be a great improvement within a few months.

So, can we look forward to a pic of KiltedKev in our forum gallery? I dare you.

Let the wind blow high, let the wind blow low ............

Let us know how it goes please

Hugs
Clare
 

·
Registered
Joined
·
612 Posts
The plaqunill has worked wonderful for me with my rashes in fact I haven't had the awful rash since I got dx in 2003. I hope you get some results I also used a steriod cream and predisone when mine was severe and ropie . A lot of people do really well taking the Plaqunil.


Jen
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #5 ·
Thnaks

Well thank you all for your replys you have made my mind up and of to the docs to get plaquil.

In regards to the photo, when I get round to wearing a kilt I will post it, hope it suits me.

Well thanks again and keep up all the good work.

Kev
xx:)
 
1 - 5 of 5 Posts
Top